Hi. I have listed below the 2 main risks of stopping warfarin. I would definitely get a second opinion and talk to my doctor about this!!! Since you have already had 2 DVT's, you are at a greater risk of developing another DVT or clot anywhere in your body! Are they going to put you on another blood thinner? I hope the information helps, if you have any other questions, please let me know.
1. Stopping warfarin puts the patient at risk for forming a clot in the heart that can go to the brain causing a stroke or any other part of the body.
2.*****If you are on warfarin because you previously had a DVT, then another larger clot to the lung could cause instantaneous death. The chances of this happening in a couple weeks are low though, but if it happens, it can be devastating.
You can monitor the effect of warfain on the thickness of your blood by monitoring your INR. The INR for various conditions should be between 2 and 3. rarely higher for other conditions like a mechanical heart valve.
Basically warfarin is there to PREVENT blood clots or DVT's.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Deep Vein Thrombosis -- Recurrent Event - has anyone been able to get SSI disability from DVT. I am?
Posted 13 Nov 2009 • 2 answers
Posted 2 Aug 2011 • 2 answers
Posted 9 Aug 2012 • 1 answer
Posted 28 Dec 2012 • 16 answers
Deep Vein Thrombosis (DVT) - Are there any support groups that you could refer me to? I've just been
Posted 22 Feb 2015 • 3 answers